Discussions By Condition: I cannot get a diagnosis.

palmoplantar hyperkeratosis

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: Anonymous
  • October 4, 2006
  • 06:12 PM

I am looking for physician who is experienced in the treatment of this condition. I have already tried systemic and topical retinoids. The pain and itching is almost unbearable.

Reply Flag this Discussion

4 Replies:

  • Hello Sarah, your not alone! I have palmoplantar pustulosis.for this condition I have been taking prednisone.The bad thing about it, prednisone has dreadful side affects. There is sandimune noral which can help some people.There tring to put me on soritane right now, but when you have been on prednisone 14 years,its almost impossible to get off it.I would advise a dermotologist, but make sure whatever the person puts you on, check on it,and see if you need blood tests,and remind them!!!Denmark is studing our skin disorders,the problem is it takes around five years before we see it.Hang in there.
    fraser 2 Replies
    • November 7, 2006
    • 04:39 AM
    • 0
    Flag this Response
  • Hi,Sarah Denmark is advanced in our diseases.I to have palmoplantar.They have me on prednisone,and are going to try soritane, which has come out in 2001.It might be one to suggest to your doctor!Denmark however takes 5 years to reach any medications to parts of the world.I am not from Denmark, but Iam always checking on there sites.
    fraser 2 Replies
    • November 7, 2006
    • 04:53 AM
    • 0
    Flag this Response
  • Is this the same as palmoplantar pustulosis? I have had this for nearly a year and been treated with acitretin, which did clear it for 2 weeks, but then it started coming back. It also gave me strange adhesive properties which added nicely to the reptilian effect. Oh and my hair and eyelashes dropped out. So they put me on methotrexate which is giving me some wierd side effect, nausea, weight loss and mood swings and some really intense sweats. It still has n't cleared anythin in fact today if just looks worse than ever. I also have MS, so when I am unable to put my feet to the floor for days on end, my muscles waste even more. The pain can be so bad it actully makes me sick and the potasium permanganate is a messy chore morning and night.Any suggestions? I feel really low
    Anonymous 42789 Replies
    • November 8, 2007
    • 10:00 PM
    • 0
    Flag this Response
  • Ihave had palmoplanter pustulosis for a year now. Have taken Acitretin (worked temporarily but cause hair and eyelash loss and made me a strange sticky thing, which really added to the reptilian effect). Next methrotrexate but I seem to be getting a lot of nausea and mood swings and my feet and hands seem to be as covered as ever. Feel very depressed. Have MS as well so muscles are wasting more as cannot use hands or walk on feet. Help?
    Anonymous 42789 Replies
    • November 8, 2007
    • 10:33 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.